Alert archive / California / Wind Advisories in 2025
Wind Advisory 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Jan 10, 2025, 12:07 AM PST for 7 counties in California. It took effect at Jan 11, 2025, 12:00 AM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2025, 12:07 AM PST (08:07 UTC)
- In effect from
- Jan 11, 2025, 12:00 AM PST
- Expired
- Jan 12, 2025, 8:45 AM PST
- In force
- 33 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 71 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 8.1 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2674 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157 WWUS76 KMTR 100807 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 1207 AM PST Fri Jan 10 2025 CAZ504-512-514-515-102300- /O.NEW.KMTR.WI.Y.0002.250111T0800Z-250112T1800Z/ North Bay Interior Mountains-Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 1207 AM PST Fri Jan 10 2025 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 10 AM PST SUNDAY... * WHAT...North to Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...North Bay Interior Mountains, East Bay Hills, Santa Cruz Mountains, and The Eastern Santa Clara Hills. * WHEN...From midnight Friday Night to 10 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ Flynn
7 follow-up statements
741 WWUS76 KMTR 102134 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 134 PM PST Fri Jan 10 2025 CAZ516>518-111015- /O.NEW.KMTR.FR.Y.0001.250111T0900Z-250111T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa Lucia Mountains and Los Padres National Forest-Mountains of San Benito County And Interior Monterey County including Pinnacles National Park- 134 PM PST Fri Jan 10 2025 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Interior Monterey County and the higher elevations of the Santa Lucia Range, Most of San Benito County and the Cholame Hills in Southeast Monterey County, and Southern Salinas Valley/Arroyo Seco and Lake San Antonio. * WHEN...From 1 AM to 9 AM PST Saturday. * IMPACTS...Cold conditions will be hazardous to sensitive populations such as unhoused individuals. Cold Conditions can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ504-512-514-515-111015- /O.CON.KMTR.WI.Y.0002.250111T0800Z-250112T1800Z/ North Bay Interior Mountains-Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 134 PM PST Fri Jan 10 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. Winds will be stronger at higher elevations. * WHERE...The Santa Cruz Mountains, North Bay Interior Mountains, Eastern Santa Clara Hills, and East Bay Hills. * WHEN...From midnight tonight to 10 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ KR
658 WWUS76 KMTR 110952 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 152 AM PST Sat Jan 11 2025 CAZ516>518-111700- /O.CON.KMTR.FR.Y.0001.000000T0000Z-250111T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa Lucia Mountains and Los Padres National Forest-Mountains of San Benito County And Interior Monterey County including Pinnacles National Park- 152 AM PST Sat Jan 11 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Interior Monterey County and the higher elevations of the Santa Lucia Range, Most of San Benito County and the Cholame Hills in Southeast Monterey County, and Southern Salinas Valley/Arroyo Seco and Lake San Antonio. * WHEN...Until 9 AM PST this morning. * IMPACTS...Cold conditions will be hazardous to sensitive populations such as unhoused individuals. Cold Conditions can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ504-512-514-515-111700- /O.CON.KMTR.WI.Y.0002.000000T0000Z-250112T1800Z/ North Bay Interior Mountains-Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 152 AM PST Sat Jan 11 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. Winds will be stronger at higher elevations. * WHERE...North Bay Interior Mountains, East Bay Hills, Santa Cruz Mountains, and The Eastern Santa Clara Hills. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ Flynn
291 WWUS76 KMTR 111640 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 840 AM PST Sat Jan 11 2025 CAZ516>518-111745- /O.EXP.KMTR.FR.Y.0001.000000T0000Z-250111T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa Lucia Mountains and Los Padres National Forest-Mountains of San Benito County And Interior Monterey County including Pinnacles National Park- 840 AM PST Sat Jan 11 2025 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... The threat has ended. $$ CAZ504-512-514-515-120045- /O.CON.KMTR.WI.Y.0002.000000T0000Z-250112T1800Z/ North Bay Interior Mountains-Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 840 AM PST Sat Jan 11 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. Winds will be stronger at higher elevations. * WHERE...North Bay Interior Mountains, East Bay Hills, Santa Cruz Mountains, and The Eastern Santa Clara Hills. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ KR
310 WWUS76 KMTR 112105 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 105 PM PST Sat Jan 11 2025 CAZ516-518-121000- /O.NEW.KMTR.FR.Y.0002.250112T0900Z-250112T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Mountains of San Benito County And Interior Monterey County including Pinnacles National Park- 105 PM PST Sat Jan 11 2025 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST SUNDAY... * WHAT...Temperatures as low as 32 will result in frost formation. Colder temperatures may be observed closer to the San Luis Obispo county line. * WHERE...Most of San Benito County and the Cholame Hills in Southeast Monterey County, and Southern Salinas Valley/Arroyo Seco and Lake San Antonio. * WHEN...From 1 AM to 9 AM PST Sunday. * IMPACTS...Cold conditions will be hazardous to sensitive populations such as unhoused individuals. Cold Conditions can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ504-512-514-515-121000- /O.CON.KMTR.WI.Y.0002.000000T0000Z-250112T1800Z/ North Bay Interior Mountains-Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 105 PM PST Sat Jan 11 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph. Winds will be stronger at higher elevations. * WHERE...North Bay Interior Mountains, East Bay Hills, Santa Cruz Mountains, and The Eastern Santa Clara Hills. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ KR
928 WWUS76 KMTR 120944 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 144 AM PST Sun Jan 12 2025 CAZ516-518-121700- /O.CON.KMTR.FR.Y.0002.000000T0000Z-250112T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Mountains of San Benito County And Interior Monterey County including Pinnacles National Park- 144 AM PST Sun Jan 12 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. Colder temperatures may be observed closer to the San Luis Obispo county line. * WHERE...Most of San Benito County and the Cholame Hills in Southeast Monterey County, and Southern Salinas Valley/Arroyo Seco and Lake San Antonio. * WHEN...Until 9 AM PST this morning. * IMPACTS...Cold conditions will be hazardous to sensitive populations such as unhoused individuals. Cold Conditions can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ504-512-514-515-121800- /O.CON.KMTR.WI.Y.0002.000000T0000Z-250112T1800Z/ North Bay Interior Mountains-Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 144 AM PST Sun Jan 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. Winds will be stronger at higher elevations. * WHERE...North Bay Interior Mountains, East Bay Hills, Santa Cruz Mountains, and The Eastern Santa Clara Hills. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ Flynn
475 WWUS76 KMTR 121633 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 833 AM PST Sun Jan 12 2025 CAZ516-518-121745- /O.EXP.KMTR.FR.Y.0002.000000T0000Z-250112T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Mountains of San Benito County And Interior Monterey County including Pinnacles National Park- 833 AM PST Sun Jan 12 2025 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... The threat has ended. $$ CAZ504-512-514-515-121800- /O.CON.KMTR.WI.Y.0002.000000T0000Z-250112T1800Z/ North Bay Interior Mountains-Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 833 AM PST Sun Jan 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. Winds will be stronger at higher elevations. * WHERE...North Bay Interior Mountains, East Bay Hills, Santa Cruz Mountains, and The Eastern Santa Clara Hills. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ Sarment
741 WWUS76 KMTR 121645 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 845 AM PST Sun Jan 12 2025 CAZ504-512-514-515-121745- /O.CAN.KMTR.WI.Y.0002.000000T0000Z-250112T1800Z/ North Bay Interior Mountains-Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills- 845 AM PST Sun Jan 12 2025 ...WIND ADVISORY IS CANCELLED... Outside of Mt. St. Helena, winds have diminished below Wind Advisory criteria. Thus, the Wind Advisory has been allowed to be cancelled early. $$ Sarment
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 9, 9:05 PM PST, 3 hours 2 minutes earlier.
Area forecast discussion, Jan 9, 9:05 PM PST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
905 PM PST Thu Jan 9 2025
...New SYNOPSIS, UPDATE, AVIATION, MARINE...
.SYNOPSIS...
Issued at 845 PM PST Thu Jan 9 2025
Quiet weather Friday with returning offshore winds Saturday into
early next week.
&&
.UPDATE...
Issued at 845 PM PST Thu Jan 9 2025
No changes in the forecast this evening as we head into a
beautiful day across our area on Friday. A return of weak onshore
flow along the coast by Friday evening will produce areas of low
stratus that has been mostly absent the past few days.
&&
.SHORT TERM...
Issued at 225 PM PST Thu Jan 9 2025
(This evening through Friday)
Starting to sound like a broken record, but offshore flow will be
the name of the game for the foreseeable future. The strength and
position of offshore flow will ebb and flow, just like it is
today. The larger offshore gradient from SFO-WMC eased through
mid-afternoon, but is starting to increase again. Winds above 2k
feet are starting to respond again. Mt St Helena is approaching 50
mph. Lower elevations in the foothills are seeing gusts back up
into the 20-30 mph range. These offshore winds are most
pronounced over the N and E Bays. Downslope flow, dry air, and
ample sunshine are leading to another mild day. A few sites will
make a run toward record max temps, but will likely fall just
short.
Aside from gusty winds over the higher terrain quiet weather is
expected to finish off the work week.
&&
.LONG TERM...
Issued at 225 PM PST Thu Jan 9 2025
(Friday night through next Wednesday)
No notable change from the previous forecast for the upcoming
weekend. A slight ripple through the longwave pattern will once
again have building high pressure over the Great Basin with low
pressure along the CA coast. This orientation will promote
additional pulses of offshore flow. Still looks sub-Wind Advisory
criteria, but still windy over the higher terrain of the N and E
Bay and Santa Cruz mts. Strongest periods for winds will be
overnight and early morning hours. Other impact item over the
weekend weather wise will be the colder overnight lows, especially
wind sheltered locations and interior Central Coast. Still looks
like a mix of frost/freeze products will be needed with
temperatures in the upper 20s to mid 30s.
&&
.AVIATION...
(06Z TAFS)
Issued at 845 PM PST Thu Jan 9 2025
VFR is expected to prevail through the TAF period. There is a
slight chance of fog at STS, but confidence is too low for
mentioning in the TAF. Mostly light to moderate offshore flow
through the day tomorrow with a return of weak onshore flow,
especially along the coast, Friday evening.
Vicinity of SFO...VFR. Light and variable winds are expected
through the TAF period, with a return of weak onshore flow Friday
by Friday evening.
SFO Bridge Approach... Similar to SFO.
Monterey Bay Terminals...VFR. Light to moderate SE winds will
persist into the early morning hours Friday, then become light and
variable in the afternoon.
&&
.MARINE...
(Tonight through next Wednesday)
Issued at 845 PM PST Thu Jan 9 2025
Light to moderate offshore winds continue across the bays and
coastal waters tonight before a weak cold front moves through the
region on Friday. Upper level ridging will then rebuild over the
weekend and see a return of conditions hazardous to small crafts
across the outer waters. Gusty, near gale force, northerly to
northeasterly winds and elevated wave heights between 10 to 15
feet will develop late Friday and continue into early next week.
The strongest winds will be located over the far northern outer
waters where gale force gusts are likely Saturday into Sunday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory from 3 PM Friday to 3 AM PST Saturday for
Pt Arena to Pt Reyes 10-60 NM.
Small Craft Advisory from 9 PM Friday to 3 AM PST Saturday for
Pigeon Pt to Pt Pinos 10-60 NM.
&&
SHORT TERM...MM
LONG TERM....MM
AVIATION...JM
MARINE...DialH
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:15 AM PST | Gale Warning | MTR | 3 days | |
| Jan 10, 2:15 AM PST | Small Craft Advisory | MTR | 19 hr | |
| Jan 10, 10:43 AM PST | Coastal Flood Advisory | MTR | Alameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 2 more | 25 hr |
| Jan 10, 1:34 PM PST | Frost Advisory | MTR | Monterey, San Benito | 19 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.